MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C07150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.The product is available for evaluation and testing.However, the product has not been returned as of to date.Additional information will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional endovascular procedure after pre-dilation, the physician was not able to cross the target lesion with the 120/150 smart sfa 7 x 150 stent delivery system (sds).The product was removed, and pre-dilation was performed again.The smart sds was re-inserted but still did not cross the target lesion.After removing the product again, it was noted that there was some gap between its outer sheath and its distal tip.A non-cordis stent was used and was implanted without any issue.Two (2 each) additional smart stents were implanted successfully in the left iliac artery.The procedure was completed successfully.There was no reported patient injury.The target lesions were the left iliac artery and the left superficial femoral artery.An approach was made from the right common femoral artery.
 
Additional Manufacturer Narrative
During an interventional endovascular procedure after pre-dilation, the physician was not able to cross the target lesion with the 120/150 smart sfa 7 x 150 stent delivery system (sds).The product was removed, and pre-dilation was performed again.The smart sds was re-inserted but still did not cross the target lesion.After removing the product again, it was noted that there was some gap between its outer sheath and its distal tip.A non-cordis stent was used and was implanted without any issue.Two additional smart stents were implanted successfully in the left iliac artery.The procedure was completed successfully.There was no reported patient injury.The target lesions are the left iliac artery and the left superficial femoral artery.An approach was made from the right common femoral artery.No other information was reported.The device was not returned for analysis.A product history record (phr) review of lot 17706432 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event experienced by the customer could be related to the manufacturing process.The reported ¿stent delivery system (sds)-ses deployment difficulty-premature in patient¿ and ¿stent delivery system (sds)-ses failure to cross were not confirmed since the device was not returned for analysis and the nature of the event and the relationship to the device.The exact cause could not be determined.Based on the limited information available for review, procedural and handling factors may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation, ¿evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note for the s.M.A.R.T.® system: if a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART 120 150, SFA - 7X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7659991
Report Number9616099-2018-02231
Device Sequence Number10807162
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberC07150ML
Device Lot Number17706432
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/07/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1